Shape minimization of the dissipated energy in dyadic trees.

Abstract : In this paper, we study the role of boundary conditions on the optimal shape of a dyadic tree in which flows a Newtonian fluid. Our optimization problem consists in finding the shape of the tree that minimizes the viscous energy dissipated by the fluid with a constrained volume, under the assumption that the total flow of the fluid is conserved throughout the structure. These hypotheses model situations where a fluid is transported from a source towards a 3D domain into which the transport network also spans. Such situations could be encountered in organs like for instance the lungs and the vascular networks. Two fluid regimes are studied: (i) low flow regime (Poiseuille) in trees with an arbitrary number of generations using a matricial approach and (ii) non linear flow regime (Navier-Stokes, moderate regime with a Reynolds number 100) in trees of two generations using shape derivatives in an augmented Lagrangian algorithm coupled with a 2D/3D finite elements code to solve Navier-Stokes equations. It relies on the study of a finite dimensional optimization problem in the case (i) and on a standard shape optimization problem in the case (ii). We show that the behaviours of both regimes are very similar and that the optimal shape is highly dependent on the boundary conditions of the fluid applied at the leaves of the tree.
Type de document :
Article dans une revue
Discrete and Continuous Dynamical Systems - Series B, American Institute of Mathematical Sciences, 2011, 16 (3), pp.767-799. 〈10.3934/dcdsb.2011.16.767〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-00966397
Contributeur : Benjamin Mauroy <>
Soumis le : mercredi 26 mars 2014 - 15:30:04
Dernière modification le : jeudi 21 mars 2019 - 14:48:15

Lien texte intégral

Identifiants

Citation

Xavier Dubois de La Sablonière, Benjamin Mauroy, Yannick Privat. Shape minimization of the dissipated energy in dyadic trees.. Discrete and Continuous Dynamical Systems - Series B, American Institute of Mathematical Sciences, 2011, 16 (3), pp.767-799. 〈10.3934/dcdsb.2011.16.767〉. 〈hal-00966397〉

Partager

Métriques

Consultations de la notice

207